Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Duluth, MN

July 20, 2012Lake County, Minnesota

NWS Duluth, MN issued this special weather statement at Jul 20, 2012, 9:13 PM CDT for Lake County, Minnesota. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2012, 9:13 PM CDT (02:13 UTC)
Expired
Jul 20, 2012, 9:30 PM CDT
In force
17 min
Issued by
NWS Duluth, MN

County Lake County, MN

The radar

The Duluth radar (KDLH), 104 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1149 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1784 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WWUS83 KDLH 210213
SPSDLH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
913 PM CDT FRI JUL 20 2012

MNZ012-019>021-210230-
CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH
SHORE-SOUTHERN LAKE/NORTH SHORE-
913 PM CDT FRI JUL 20 2012

...LINE OF STRONG STORMS MOVING THROUGH THE ARROWHEAD...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EMBARRASS TO JUST 
NORTHWEST OF TOFTE...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  GREENWOOD LAKE...     SEVEN BEAVER LAKE...  WHYTE...
  TACONITE HARBOR...    MURPHY CITY...        FINLAND...
  TOFTE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4762 9074 4760 9074 4755 9086 4737 9115
      4728 9123 4720 9135 4760 9220 4771 9209
      4772 9186 4779 9158

$$

SENGENBERGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Jul 20, 7:38 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 20, 7:38 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
738 PM CDT FRI JUL 20 2012

.UPDATE...COLD FRONT BEGINNING TO MAKE A PUSH DEEPER INTO THE FA.
HOWEVER...VERY WARM MID LEVEL TEMPS HAVE KEPT THUNDERSTORMS FROM
BECOMING ORGANIZED AND WIDESPREAD. MADE SOME ADJUSTMENTS TO
ACCOUNT FOR FROPA AND POSSIBLE STORMS.

&&

.PREV DISCUSSION... /ISSUED 620 PM CDT FRI JUL 20 2012/

AVIATION...00Z TAFS.
COLD FRONT WILL MOVE THROUGH THE TAF SITES THIS EVENING AND MODELS
INDICATE IT WILL PASS THROUGH HYR BY 12Z SATURDAY. SOME ISOLD
SHOWERS OR STORMS ARE POSSIBLE IN THE VCNTY OF THE FRONT.
HOWEVER...CIGS AND VSBYS SHOULD REMAIN AT VFR. AFTER FROPA...SKC.

PREV DISCUSSION... /ISSUED 523 PM CDT FRI JUL 20 2012/

MESOSCALE UPDATE...CONCERNING SEVERE THUNDERSTORM POTENTIAL...

A MARGINAL RISK FOR A FEW SEVERE THUNDERSTORMS REMAINS ALONG AND
AHEAD OF THE COLD FRONT ENTERING NORTH CENTRAL MINNESOTA THROUGH THE
EVENING HOURS.  HOWEVER...WEAK/MARGINAL DEEP LAYER SHEAR IS
CURRENTLY LIMITING STORM ORGANIZATION AND IS LIKELY TO BE AN
INHIBITING FACTOR FOR HIGHLY ORGANIZED STRONG/SEVERE STORMS FOR MUCH
OF THE EVENING.

THUNDERSTORMS HAVE BEEN ONGOING FOR A COUPLE OF HOURS OVER FAR
NORTHERN MINNESOTA..AND INDIVIDUAL UPDRAFTS HAVE EXHIBITED BRIEF
SPIKES UP TO NEAR-SEVERE THRESHOLDS IN KDLH REFLECTIVITY DATA FOR A
VOLUME SCAN OR TWO.  HOWEVER..RADAR ALSO INDICATES THAT UPDRAFTS ARE
HAVING A VERY HARD TIME SUSTAINING/ORGANIZING.  THIS IS LIKELY DUE
TO WEAK EFFECTIVE/DEEP LAYER SHEAR VECTORS LESS THAN 25-30 KNOTS.
UNTIL/UNLESS DEEP LAYER SHEAR INCREASES ACROSS FAR NORTHERN
MINNESOTA..STORMS WILL LIKELY STRUGGLE TO BECOME SUSTAINED AND REACH
SEVERE LEVELS. LATEST SHORT RANGE GUIDANCE SUGGESTS THAT DEEP LAYER
SHEAR WILL REMAIN <30-35 KNOTS THRU AT LEAST 03-06 UTC.

FARTHER SOUTHWEST ALONG THE FRONT IN THE BEMIDJI/CASS LAKE TO BIGFORK
AREA..PERSISTENT CLUMPING OF CUMULUS ALONG THE FRONTAL/WIND CONFLUENCE
ZONE SUGGESTS THAT ADDITIONAL STORM DEVELOPMENT REMAINS POSSIBLE IN
THIS AREA OVER THE NEXT COUPLE OF HOURS PER DLH WRF SHORT RANGE
GUIDANCE. DEEP LAYER SHEAR IS SLIGHTLY STRONGER IN THIS AREA IN
CLOSER PROXIMITY TO UPPER LEVEL 60KT SPEED MAX..BUT LOCAL MINIMA IN
BOUNDARY LAYER MOISTURE AND INSTABILITY MAY BE AN INHIBITING FACTOR
IN THE WALKER/LEECH LAKE/LAKE WINNIBIGOSHISH AREAS.  HOWEVER..IF A
STORM CAN DEVELOP AND SUSTAIN IN THIS AREA..IT WOULD LIKELY HAVE A
BETTER CHANCE OF INTENSIFYING TO SEVERE LEVELS THAN FARTHER
NORTHEAST ALONG THE FRONT.

PREV DISCUSSION... /ISSUED 256 PM CDT FRI JUL 20 2012/

SHORT TERM...THIS EVENING THROUGH SATURDAY NIGHT...
VERY UNSTABLE AIR UNDER STRONG SUNSHINE CONTINUES OVER OUR AREA
WITH LOWEST STABILITIES ACROSS NORTHEAST MN. A WEAK FRONT HAS
STALLED JUST EAST OF THE RED RIVER...BUT HAS ACCELERATED ACROSS
WESTERN ONTARIO. THE RESULT IS THAT THE FRONT IS ROTATING AND
BECOMING ALIGNED MORE WITH THE UPPER FLOW JUST SOUTH AND SOUTHWEST
OF THE RED RIVER VALLEY. AT THIS TIME...WE KEEP HIGHEST POPS UP IN
THAT AREA...CUMULUS IS GROWING NORTH OF RED LAKE AT THIS TIME.
LATER ON...WE EXPECT A WAVE OVER NORTHEASTERN SD TO STALL THE
FRONT WHILE IT CONTINUES EAST OVER OUR AREA LATE TONIGHT AND EVEN
EARLY SATURDAY. AGAIN...THIS EXPECTED ALIGNMENT A LITTLE FURTHER
SOUTH SUGGESTS THAT THUNDERSTORMS COULD LINGER BETWEEN THE
BRAINERD LAKES AND DULUTH AND ACROSS MOST OF NORTHWEST WI LATE
THIS EVENING INTO EARLY SATURDAY MORNING. WE LINGERED SCATTERED
WORDING ACROSS THOSE AREAS LATER TONIGHT. HIGH PRESSURE OVER THE
MANITOBA LAKES BRINGS MORE STABLE AIR INTO OUR AREA WITH A WEAK
FLOW. THE HIGH AND DRY WEATHER LINGERS THROUGH SATURDAY NIGHT.
TEMPERATURES WILL REMAIN ABOVE NORMAL LEVELS FOR THIS AREA.

LONG TERM...SUNDAY THROUGH THE COMING WEEK...
THE NORTHLAND SHOULD FIND ITSELF UNDER THE INFLUENCE OF HIGH
PRESSURE SUNDAY MORNING...BUT THAT WILL GIVE WAY TO INCREASING
SOUTHWESTERLY WARM AND MOIST SOUTHWESTERLY FLOW AHEAD OF AN
APPROACHING COLD FRONT IN THE DAKOTAS AND MANITOBA. MOST MODELS KEEP
SUNDAY DRY FOR THE NORTHLAND...BUT THE GFS DEVELOPS PCPN OVER THE
BORDERLAND REGION DURING THE AFTERNOON. THE COLD FRONT SHOULD THEN
MOVE THROUGH THE NORTHLAND SUNDAY NIGHT...WHICH COULD BRING SHOWERS
AND STORMS TO THE NORTHLAND. CHANCES LOOK MINIMAL AT THIS TIME
THOUGH. MONDAY LOOKS A LITTLE COOLER ACROSS THE NORTHERN FA...BUT
STILL HOT ACROSS THE SOUTHERN FA THANKS TO SUNSHINE. HIGH PRESSURE
WILL LIKELY KEEP MONDAY AND MONDAY NIGHT DRY...BUT IT WILL DEPEND ON
WHERE THE FRONT STALLS AND MOVES BACK NORTH. THE SOUTHERN FA
COULD SEE PCPN MONDAY NIGHT IF THE FRONT MOVES BACK INTO CENTRAL
MINNESOTA AND CENTRAL WISCONSIN. THE PERIOD FROM TUESDAY THROUGH
WEDNESDAY HAS INCREASED CHANCES OF PCPN BECAUSE LOW PRESSURE BECAUSE
THE MODELS SUGGEST LOW PRESSURE WILL MOVE INTO THE NORTHERN PLAINS
AND CANADIAN PLAINS...BRINGING SHOWERS AND STORMS TO THE NORTHLAND.

&&

.POINT TEMPS/POPS...
DLH  63  82  64  84 /  30  10  10  10
INL  57  83  60  88 /  10  10  10  20
BRD  63  85  65  89 /  30  10  10  10
HYR  65  84  63  90 /  30  10  10  10
ASX  65  85  64  87 /  30  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...GSF
Hazardous weather outlook, Jul 20, 8:55 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
855 PM CDT FRI JUL 20 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
855 PM CDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ALONG
AND AHEAD OF A COLD FRONT MOVING ACROSS NORTHERN MINNESOTA. THE
STORMS WILL THEN SPREAD INTO NORTHWEST WISCONSIN AFTER MIDNIGHT.
THE MAIN HAZARDS ARE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE NORTHLAND SUNDAY INTO
SUNDAY NIGHT...AS WELL AS MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LSZ121-140>148-211030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
855 PM CDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN
LAKE SUPERIOR TONIGHT. STORMS SHOULD WEAKEN AFTER MIDNIGHT. THE
MAIN THREATS INCLUDE AREAS OF STRONG WINDS...LOCALLY HIGHER WAVES
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE NORTHLAND SUNDAY INTO
SUNDAY NIGHT...AS WELL AS MONDAY NIGHT THROUGH WEDNESDAY.

GSF

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 20, 5:59 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
559 PM CDT FRI JUL 20 2012

MNZ011-012-019>021-202315-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN
LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN LAKE/NORTH SHORE-
559 PM CDT FRI JUL 20 2012

...STRONG STORMS NEAR THE INTERNATIONAL BORDER...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
CROOKED LAKE TO SAWBILL LANDING...MOVING EAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

AN UPGRADE TO A SEVERE THUNDERSTORM WARNING MAY BE NECESSARY.

LOCATIONS IMPACTED INCLUDE...
  SILVER ISLAND LAKE... HUDSON LAKE...
  DISAPPOINTMENT LAKE...                      CLEAR LAKE...
  PERENT LAKE...        ENSIGN LAKE...        THOMAS LAKE...
  KEKEKABIC LAKE...     KNIFE LAKE...         ALICE LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4842 9245 4834 9245 4824 9233 4825 9229
      4835 9229 4836 9205 4827 9199 4821 9172
      4812 9168 4812 9156 4806 9156 4808 9128
      4819 9110 4825 9086 4754 9092 4761 9165
      4806 9273 4833 9287 4845 9269 4845 9250

SENGENBERGER
Special weather statement, Jul 20, 6:13 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
613 PM CDT FRI JUL 20 2012

MNZ011-012-019>021-202330-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN
LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN LAKE/NORTH SHORE-
613 PM CDT FRI JUL 20 2012

...STRONG STORMS NEAR THE INTERNATIONAL BORDER...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF CROOKED LAKE TO 5 MILES SOUTH OF ALICE LAKE...MOVING EAST AT 35
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  KEKEKABIC LAKE...     KNIFE LAKE...         CHEROKEE LAKE...
  ALPINE LAKE...        LITTLE SAGANAGA LAKE...
  GABIMICHIGAMI LAKE... SEA GULL LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4834 9245 4824 9233 4825 9229 4835 9229
      4836 9205 4827 9199 4821 9172 4812 9168
      4812 9156 4806 9156 4808 9128 4819 9110
      4825 9084 4811 9075 4756 9082 4753 9089
      4759 9154 4800 9249 4834 9274 4841 9247

SENGENBERGER
Special weather statement, Jul 20, 8:40 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
840 PM CDT FRI JUL 20 2012

MNZ012-019-210200-
CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
840 PM CDT FRI JUL 20 2012

...STRONG STORM IN THE ARROWHEAD...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF BEAR HEAD LAKE...MOVING EAST AT
30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BEAR ISLAND LAKE...   RIDGE...              BABBITT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4773 9163 4748 9175 4766 9223 4780 9215

SENGENBERGER
Special weather statement, Jul 20, 8:44 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
844 PM CDT FRI JUL 20 2012

MNZ019-210200-
CENTRAL ST. LOUIS-
844 PM CDT FRI JUL 20 2012

...STRONG STORM IN THE ARROWHEAD...

AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRANKLIN...MOVING EAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

THERE HAVE BEEN REPORTS OF STRONG WINDS WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MCKINLEY...           BIWABIK...            MESABA...
  HOYT LAKES...         AURORA...             WYNNE LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4766 9211 4737 9206 4742 9260 4759 9262

SENGENBERGER
Special weather statement, Jul 20, 8:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
858 PM CDT FRI JUL 20 2012

MNZ012-019>021-210215-
CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH
SHORE-SOUTHERN LAKE/NORTH SHORE-
858 PM CDT FRI JUL 20 2012

...AREA OF STRONG STORMS IN THE ARROWHEAD...

AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VIRGINIA TO BABBITT
TO NORTHWEST OF TOFTE...MOVING EAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  DUMBBELL LAKE...      CLEAR LAKE...         MARKHAM...
  WHITEFACE RESERVOIR...                      WHITE PINE LAKE...
  GREENWOOD LAKE...     SEVEN BEAVER LAKE...  WHYTE...
  TOFTE...              TACONITE HARBOR...    SKIBO...
  MURPHY CITY...        LUTSEN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4772 9047 4755 9086 4737 9115 4728 9123
      4717 9141 4724 9235 4735 9269 4752 9259
      4781 9205 4786 9179

SENGENBERGER
Special weather statement, Jul 20, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
913 PM CDT FRI JUL 20 2012

MNZ012-019>021-210230-
CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH
SHORE-SOUTHERN LAKE/NORTH SHORE-
913 PM CDT FRI JUL 20 2012

...LINE OF STRONG STORMS MOVING THROUGH THE ARROWHEAD...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EMBARRASS TO JUST
NORTHWEST OF TOFTE...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  GREENWOOD LAKE...     SEVEN BEAVER LAKE...  WHYTE...
  TACONITE HARBOR...    MURPHY CITY...        FINLAND...
  TOFTE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4762 9074 4760 9074 4755 9086 4737 9115
      4728 9123 4720 9135 4760 9220 4771 9209
      4772 9186 4779 9158

SENGENBERGER

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:40 PM CDTSpecial Weather StatementDLHLake20 min
Jul 20, 8:44 PM CDTSpecial Weather StatementDLHSaint Louis16 min
Jul 20, 8:58 PM CDTSpecial Weather StatementDLHLake17 min
Jul 20, 9:15 PM CDTSpecial Weather StatementDLHSaint Louis15 min
Jul 20, 9:28 PM CDTSpecial Weather StatementDLHLake17 min
Jul 20, 9:30 PM CDTSpecial Weather StatementDLHSaint Louis15 min
Jul 20, 9:33 PM CDTSpecial Weather StatementDLHCass12 min
Jul 20, 9:43 PM CDTSpecial Weather StatementDLHLake17 min
Jul 20, 9:44 PM CDTSpecial Weather StatementDLHSaint Louis16 min
Jul 20, 11:33 PM CDTSpecial Weather StatementDLHLake27 min
Jul 21, 3:10 AM CDTSpecial Weather StatementDLHPine50 min
Jul 21, 3:57 AM CDTSpecial Weather StatementDLHPine48 min
Jul 21, 5:21 AM CDTSpecial Weather StatementDLHSawyer, Washburn39 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.